Alert archive / New York / Special Weather Statements in 2013
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 20, 2013, 2:43 AM EDT for Ontario County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 2:43 AM EDT (06:43 UTC)
- Expired
- Jul 20, 2013, 3:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Buffalo, NY
County Ontario County, NY
The radar
The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968
WWUS81 KBUF 200643
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
243 AM EDT SAT JUL 20 2013
NYZ014-200715-
ONTARIO NY-
243 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG
GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. THIS STORM WAS LOCATED
10 MILES WEST OF GENEVA...AND MOVING EAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4295 7723 4301 7696 4296 7695 4287 7695
4286 7697 4275 7697 4276 7721
$$
THOMASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 20, 12:13 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 20, 12:13 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1213 AM EDT SAT JUL 20 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL DROP ACROSS THE REGION TONIGHT...WHICH
WILL LINGER INTO SATURDAY. A COLD FRONT WILL DROP ACROSS THE
REGION SATURDAY...BRINGING MUCH COOLER CONDITIONS FOR SUNDAY AND
INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
WARMTH AND HUMIDITY REMAIN ACROSS THE SOUTHERN EDGE OF THE REGION IN
THE AREA UNTAPPED BY THE EVENING CONVECTION. RAINCOOLED AND DRIER
AIR IN PLACE ACROSS MUCH OF THE FORECAST AREA LATE THIS EVENING...
STABILIZED BY EARLIER STRONG TO SEVER CONVECTION. WILL SEE
SCATTERED CONVECTION THROUGH THE NIGHT AHEAD OF THE APPROACHING COLD
FRONT WITH THE POSSIBILITY OF HEAVY RAIN...BUT NOT LIKELY TO BE AS
MUCH AS EARLIER...ABOUT A HALF INCH.
ON SATURDAY...EXPECT MOST OF THE SHOWERS AND THUNDERSTORM ACTIVITY
TO SLIDE TO THE SOUTH AND EAST OF THE AREA LATE MORNING AND INTO
THE AFTERNOON HOURS. THE ACTUAL FRONTAL BOUNDARY WILL NOT CROSS
UNTIL LATER IN THE DAY...BUT MUCH DRIER AIR WILL MOVE IN BEHIND
THE PRE-FRONTAL TROF WITH ONLY MARGINAL CHANCE FOR ANY SHOWERS OR
THUNDERSTORMS ALONG THE FRONT ITSELF WHICH WILL CROSS LATE IN THE
DAY SATURDAY. WITH COOLER AIR MOVING IN AND LINGERING
PRECIPITATION...TEMPERATURES WILL BE NOTABLY COOLER ON
SATURDAY...WITH HIGHS MAINLY IN THE LOWER 80S.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
BY SATURDAY EVENING...MOST OF THE 12Z GUIDANCE PACKAGES ARE IN GOOD
AGREEMENT THAT THE COLD FRONTAL ZONE AND THE BULK OF ITS ASSOCIATED
PRECIPITATION WILL HAVE SLIPPED TO OUR SOUTH...SAVE FOR THE NAM
WHICH IS A SLOWER OUTLIER. AS THIS PARTICULAR MODEL HAS SHOWN SOME
RUN-TO-RUN INCONSISTENCIES WITH THE TIMING OF THE FRONT OVER THE
PAST DAY OR SO...WILL DISREGARD IT IN FAVOR OF THE FASTER GFS/
GEM/ECMWF CONSENSUS AND OUR EXISTING CONTINUITY...ALL OF WHICH
ADVERTISE A GENERALLY DRY NIGHT. IN THE WAKE OF THE FRONT...A HIGHLY
ANTICIPATED COOLER AND DRIER AIRMASS WILL SPREAD SOUTH ACROSS OUR
AREA THROUGH THE COURSE OF THE NIGHT...FINALLY BRINGING SOME MUCH
WELCOMED RELIEF FROM THE TROPICAL HEAT AND HUMIDITY LEVELS OF THE
PAST WEEK. EXPECT OVERNIGHT LOWS TO DROP TO THE MID 50S TO LOWER
60S...WHILE SURFACE DEWPOINTS FALL BACK TO MUCH MORE COMFORTABLE
LEVELS IN THE 50S.
WITH THE WATERS OF THE LOWER GREAT LAKES NOW IN THE MID TO UPPER 70S
/OR AROUND +25C/...AND THE INCOMING COOLER AIRMASS EVENTUALLY
FEATURING 850 MB TEMPS OF AROUND +10C BY LATER IN THE NIGHT...WE MAY
WELL SEE SOME LAKE EFFECT CLOUDINESS DEVELOP SOUTH OF THE LAKES
OVERNIGHT...THOUGH THE INCOMING AIRMASS WILL LIKELY REMAIN TOO DRY
AND FEATURE TOO LOW OF A SUBSIDENCE INVERSION TO SUPPORT ANY LAKE
EFFECT SHOWERS.
SUNDAY AND SUNDAY NIGHT...SURFACE HIGH PRESSURE WILL SETTLE DIRECTLY
ACROSS THE LOWER LAKES AND NEW YORK STATE IN THE WAKE OF THE COLD
FRONT. COUPLED WITH STRONG MIDSUMMER DIURNAL EFFECTS...THIS SHOULD
RESULT IN ANY LAKE EFFECT CLOUDS FROM SATURDAY NIGHT BREAKING UP
DURING THE COURSE OF SUNDAY MORNING...LEADING TO A DECENT AMOUNT OF
SUNSHINE EVERYWHERE FOR THE AFTERNOON. MEANWHILE...850 MB TEMPS
RANGING FROM +9C NORTH TO +13C SOUTH SHOULD SUPPORT RATHER PLEASANT
HIGHS IN THE MID TO UPPER 70S...WHILE DEWPOINTS CONTINUE TO LOWER TO
THE 50-55 DEGREE RANGE WITH DIURNAL MIXING. THE COOLER AND QUIET
WEATHER WILL THEN CONTINUE INTO SUNDAY NIGHT...WHEN LOWS SHOULD
RANGE THROUGH THE 50S IN MOST LOCATIONS...WITH SOME UPPER 40S EVEN
POSSIBLE ACROSS PORTIONS OF THE NORTH COUNTRY. WITH THE LOW LEVEL
FLOW VEERING MORE EASTERLY...DO NOT EXPECT LAKE EFFECT CLOUDINESS TO
BE A PROBLEM FOR SUNDAY NIGHT...THOUGH THERE WILL PROBABLY BE SOME
INCREASE IN MID/HIGH CLOUDS OVERNIGHT IN ADVANCE OF A MODEST
SHORTWAVE TROUGH THAT WILL BE WORKING INTO THE CENTRAL GREAT LAKES.
MONDAY AND MONDAY NIGHT...THE SURFACE HIGH WILL SLIDE EAST ACROSS
NEW ENGLAND AND OUT TO SEA...WHILE THE AFOREMENTIONED SHORTWAVE
TROUGH TO OUR WEST SETTLES ACROSS THE LOWER LAKES AND NY/PA...WHILE
ALSO SPAWNING SOME SEMBLANCE OF A WEAK SURFACE REFLECTION. WHILE THE
VARIOUS GUIDANCE PACKAGES STILL DIFFER WITH RESPECT TO HOW FAST
THIS SYSTEM ARRIVES AND EXACTLY HOW WELL DEVELOPED IT WILL BE...ALL
HAVE CONTINUED THE RECENT TREND TOWARD A FASTER AND SOMEWHAT MORE
DEVELOPED SYSTEM...WITH A PLUME OF DEEPER MOISTURE AND WEAK TO
MODEST ISENTROPIC LIFT EVENTUALLY ADVECTING INTO OUR AREA BETWEEN
MONDAY AFTERNOON AND MONDAY NIGHT. WITH THIS AND OUR EXISTING
CONTINUITY OF A TOTALLY DRY FORECAST BOTH IN MIND...HAVE ELECTED TO
GRADUALLY INTRODUCE SOME LOWER CHANCE POPS INTO AREAS SOUTH OF LAKE
ONTARIO MONDAY AFTERNOON...BEFORE BRINGING HIGHER CHANCE RANGE POPS
INTO THE ENTIRE AREA MONDAY NIGHT. THE HIGHEST PRECIPITATION CHANCES
WILL BE FOCUSED ACROSS OUR FINGER LAKES AND NORTH COUNTRY ZONES...
WHICH WILL BE CLOSEST TO THE BEST AREA OF DEEPER MOISTURE AND
ISENTROPIC LIFT. TEMPS THROUGH THIS LATTER PORTION OF THE PERIOD
WILL RETURN TO MIDSUMMER NORMS GIVEN THE WEAK WARM AIR ADVECTION
PATTERN...WITH DAYTIME HIGHS OF AROUND 80 EXPECTED ON MONDAY...
FOLLOWED BY LOWS IN THE LOWER TO MID 60S MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
IN THE LONG TERM PORTION OF THE FORECAST...THE LARGE-SCALE WEATHER
PATTERN ACROSS NORTH AMERICA WILL REVERT TO ONE WE HAVE BEEN MORE
FAMILIAR WITH FOR THE BULK OF THE SPRING AND SUMMER...THAT OF A
BROAD RIDGE OVER THE ROCKIES AND WESTERN PLAINS...WITH A
CORRESPONDING BROAD DOWNSTREAM TROUGH DEVELOPING OVER THE GREAT
LAKES AND NORTHEAST. THIS CHANGE IN THE PATTERN WILL RESULT IN AN
EXTENDED PERIOD OF MORE NORMAL SUMMERTIME TEMPERATURES FOR OUR
REGION...WITH DAILY HIGHS AVERAGING WITHIN A FEW DEGREES OF 80 EACH
DAY...AND NIGHTTIME LOWS GENERALLY RANGING IN THE LOWER TO MID 60S.
WITH RESPECT TO PRECIPITATION CHANCES...THE FORECAST PICTURE REMAINS
CONSIDERABLY MORE MUDDLED. UNDER THE EXPECTED LARGE-SCALE FLOW
REGIME...NUMEROUS PIECES OF SHORTWAVE ENERGY SHOULD ROTATE THROUGH
THE DEVELOPING TROUGH AND LEAD TO PERIODIC CHANCES FOR SHOWERS AND
THUNDERSTORMS...HOWEVER THE MEDIUM RANGE GUIDANCE REMAINS ALL OVER
THE MAP WITH RESPECT TO THE TIMING AND STRENGTH OF THESE FEATURES.
WITH THIS IN MIND...HAVE JUST CONTINUED TO BROADBRUSH SOME LOW
CHANCE POPS ACROSS THE ENTIRE PERIOD FOR NOW...AND WILL WAIT UNTIL
BETTER MODEL AGREEMENT DEVELOPS BEFORE TRYING TO PROVIDE MORE
REFINED/DETAILED PRECIPITATION PROBABILITIES AND TIMING. ALL THIS
SAID...THIS PERIOD LOOKS TO BE FAR FROM A WASHOUT AT THIS TIME...
WITH ANY SHOTS OF SHOWERS/STORMS LIKELY TO ALTERNATE WITH FREQUENT
DRY PERIODS.
&&
.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
FOR THE 18Z TAF CYCLE...GUSTY SW WINDS TO BE THE MAIN IMPACT FOR
THIS AFTERNOON...WITH BUF/IAG/ROC/ART ALL SEEING PREVAILING GUSTS
IN THE 30 TO 35 KT RANGE. WIDELY SCATTERED THUNDERSTORMS MAY
BRIEFLY IMPACT JHW.
AFTER THIS...A LINE OF THUNDERSTORMS WILL APPROACH FROM THE WEST
23Z. THIS AREA WILL PROBABLY WEAKEN AS IT MOVES INTO OUR
REGION...BUT MAY HOLD TOGETHER LONG ENOUGH TO IMPACT IAG/ART...AND
POSSIBLY BUF/ROC DURING THE EVENING HOURS. STEADIER THUNDERSTORMS
ARE LIKELY LATE TONIGHT AS A LARGER AREA IS FORECAST TO DROP
ACROSS THE REGION. ALL THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND
WIND SHIFTS...WITH HEAVY RAIN LOWERING VSBY TO 1SM.
STORMS WILL DROP FROM N-S LATE TONIGHT AND INTO SATURDAY
MORNING...WITH CONDITIONS IMPROVING TO VFR.
OUTLOOK...
SATURDAY NIGHT THROUGH MONDAY MORNING...VFR.
MONDAY AFTERNOON THROUGH WEDNESDAY...MAINLY VFR WITH A CHANCE OF
SHOWERS/THUNDERSTORMS.
&&
.MARINE...
WINDS HAVE PICKED UP THROUGH THE EARLY AFTERNOON HOURS ACROSS MOST
OF THE WATERS...WITH WINDS STRONGEST NEAR THE LAKE SHORES. THESE
WILL CONTINUE THROUGH THIS EVENING...AS A STRONG LOW LEVEL JET
REMAINS ACROSS THE REGION. WINDS WILL DIMINISH FROM WEST TO EAST
LATER TONIGHT...MORE QUICKLY ACROSS AREAS NEAR LAND WHERE THE LOSS
OF DAYTIME HEATING WILL RESULT IN LESS MIXING. WAVES ON THE
NORTHEAST SHORES WILL TAKE A BIT TO DROP OFF ON BOTH OF THE LAKES.
THE OTHER ISSUE FOR THIS EVENING AND TONIGHT WILL BE THE POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS ON THE WATERS.
WINDS WILL DIMINISH SATURDAY AND ONWARD WITH NO HEADLINES ANTICIPATED.
&&
.CLIMATE...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH TODAY AND TEMPERATURES
WILL APPROACH RECORD HIGHS THIS AFTERNOON...THOUGH THE ONLY SITE
THAT IS EXPECTED TO AT LEAST TIE IT/S RECORD HIGH IS ROCHESTER.
HOWEVER...WITH READINGS IN THE UPPER 70S THIS FRIDAY MORNING...RECORD
WARM LOWS SHOULD BE BROKEN AT ALL THREE LOCATIONS BELOW.
HERE ARE THE RECORDS FOR THE REMAINDER OF THE WORK WEEK.
BUFFALO..
DATE RECORD HIGH RECORD WARM LOW
FRI 7/19 92 75
ROCHESTER..
DATE RECORD HIGH RECORD WARM LOW
FRI 7/19 95 75
WATERTOWN..
DATE RECORD HIGH RECORD WARM LOW
FRI 7/19 92 72
HERE ARE THE MONTHLY AND ALL TIME RECORD LOW MINIMUMS...
BUFFALO..
JULY.. 78 1897
ALL TIME.. 79 2006
ROCHESTER..
JULY (ALL TIME)..81 1936 AND 1940
WATERTOWN..
JULY (ALL TIME).. 79 2011
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS
MORNING FOR LOZ030-042-043.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
LOZ044-045.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL/WCH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL
MARINE...APFFEL
CLIMATE...HITCHCOCK/WOOD/THOMASHazardous weather outlook, Jul 19, 5:23 AM EDT, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 523 AM EDT FRI JUL 19 2013 NYZ007-008-012-020-021-200930- JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY- 523 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE UPPER 90S ON FRIDAY AT LOWER ELEVATIONS AWAY FROM THE LAKE SHORES. A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-013-014-200930- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO- 523 AM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A STRONG COLD FRONT WILL THEN CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-011-200930- NIAGARA-ORLEANS-GENESEE- 523 AM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. WIND ADVISORY. A STRONG COLD FRONT WILL THEN CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-019-085-200930- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 523 AM EDT FRI JUL 19 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. HEAT AND HUMIDITY WILL COMBINE TODAY TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S AT LOWER ELEVATIONS AWAY FROM THE LAKE SHORES. A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 523 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG WINDS ALONG WITH LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jul 19, 11:34 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1134 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM MARINE TSTM WIND OLCOTT 43.34N 78.72W
07/19/2013 M58 MPH LOZ042 NY C-MAN STATION
&&
EVENT NUMBER BUF1300244
JAMLocal storm report, Jul 19, 11:53 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1153 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND DMG PERRYSBURG 42.46N 79.00W
07/19/2013 CATTARAUGUS NY LAW ENFORCEMENT
TREES...WIRES AND POLE DOWN.
&&
EVENT NUMBER BUF1300245
JAMLocal storm report, Jul 20, 12:16 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1216 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG BENNINGTON 42.84N 78.39W
07/19/2013 WYOMING NY LAW ENFORCEMENT
TREES DOWN.
&&
EVENT NUMBER BUF1300246
JAMLocal storm report, Jul 20, 12:22 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1222 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG SHELDON 42.74N 78.42W
07/19/2013 WYOMING NY LAW ENFORCEMENT
TREES DOWN.
&&
EVENT NUMBER BUF1300247
JAMLocal storm report, Jul 20, 12:26 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1226 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM TSTM WND DMG WARSAW 42.74N 78.13W
07/19/2013 WYOMING NY LAW ENFORCEMENT
TREES DOWN.
&&
EVENT NUMBER BUF1300248
JAMSpecial weather statement, Jul 20, 2:43 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
243 AM EDT SAT JUL 20 2013
NYZ014-200715-
ONTARIO NY-
243 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG
GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. THIS STORM WAS LOCATED
10 MILES WEST OF GENEVA...AND MOVING EAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4295 7723 4301 7696 4296 7695 4287 7695
4286 7697 4275 7697 4276 7721
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:01 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 59 min |
| Jul 19, 8:03 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 57 min |
| Jul 19, 8:20 PM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Niagara, Orleans | 3 hr |
| Jul 19, 8:32 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 43 min |
| Jul 19, 8:49 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Wyoming | 56 min |
| Jul 19, 8:51 PM EDT | Flash Flood Warning | BUF | Erie, Niagara | 3 hr |
| Jul 19, 8:58 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 32 min |
| Jul 19, 9:25 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 65 min |
| Jul 19, 9:49 PM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 19, 9:56 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 19, 10:06 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 54 min |
| Jul 19, 10:21 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Wyoming | 54 min |
| Jul 19, 10:33 PM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Wyoming | 3 hr |
| Jul 19, 10:49 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Wyoming | 56 min |
| Jul 20, 12:46 AM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 20, 1:18 AM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Niagara, Orleans | 3 hr |
| Jul 20, 1:21 AM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 20, 3:45 AM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 20, 4:02 AM EDT | Severe Thunderstorm Warning | BUF | Erie | 43 min |
| Jul 20, 4:49 AM EDT | Small Craft Advisory | BUF | 9 hr |
Nearby
Special Weather Statements in New York, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.